Get your Health question answered in 3 easy steps

144 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Developed itchy rashes on ankle and knee. Any permanent cure?

Answered by
Dr.
Dr. Kruti

Dermatologist

Practicing since :2003

Answered : 345 Questions

default
Posted on Mon, 7 Jan 2013 in Skin Rash
Question: My skin on my ankle and knee have developed some rashes and I get a lot of itching. It has started to spread nearby areas. I apply "Diplene" cream. However, it stops for a week or two and then the itching starts again. The skin is now turning black and is full of spots. This has been happening since I was a kid. I have lately observed that during winters, these areas start spreading and becomes rough and develops rashes.
Please advice.
doctor
Answered by Dr. Kruti 1 hour later
Hello

Thanks for posting your query.

I will be glad to be of assistance.

You seem to be getting eczema.

You need to treat it with application of a higher strength steroid cream like clobetasol for a couple of weeks. You will need a prescription for the same from your dermatologist. Clobetasol cream can be used only for two weeks at a time.

Eczema does tend to recur; hence moisturizing the skin daily is very essential.

You need to moisturize your skin with Vaseline thrice a day.

You can take an antihistaminic like loratidine for the itching.

Hope my recommendations are useful to you.

However, a skin lesion sometimes needs to be seen by a dermatologist to confirm the diagnosis. If you would like to upload a picture here, I would be able to look at it and advise accordingly. You can use the upload feature on the right hand side of the page.

Please let me know if I can address any additional concerns for you.

Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Corticosteroids

doctor1 MD

Hey ... I Have had a Penil problem for months now .. It has been diagnosed as Dermatitis, a Fungus, and now Eczema ... The only time it "burns" when i pee is when im dehydrated and my pee is diluted, and its not even bad, other than that its normal. Im using Protopic Ointment 0.1% But that seems to make my Penis burn like a rash .. and Desonide Ointment 0.05% which is fine. I had a STD test like 5 months ago and it came back negative i was tested for every thing but Herpes. So whats the deal when this problem just WONT go away??

doctor1 MD

hair loss
I am suffring from hair loss nw doctor suggested me to apply minoxidil 7.5% initialy he gave me 5%
now he also asked of to apply clonate lotion.
my query is : why nw doctor hav asked of vo use clonate ?
I am using a clobetasol propionate , neomycin sulphate and miconazndl nitrate cream for itches in the inner aspect of my thies
so if clobetasol is used for itching prob. thn y it is givn 2 me for aplying on my scalp???

doctor1 MD

Are all cortisone shots used synthetic anymore and what is the difference in effectiveness when used? I recently had a cortisone shot but no one ever mentions synthetic or natural and I forgot to ask the doctor but will next time. Is the natural hormone still used?

doctor1 MD

Dear Dr. For months now I have had tiny clear fluid filled blisters on my hands and feet. It started out looking like a foot fungus on my right foot & soon spread to my left hand & then my left foot & right hand. My primary Dr. gave me 20 days of Fluconazole 150mg & my hands cleared up but my feet didn t clear up all the way. It then turned into what looked like a severe burn & began to bleed & crack until I could hardly walk. I was sent to a dermatologist (nurse practitioner) who said it was psoriasis & I was given Clobetasol Propionate ointment & it cleared it up, but then it came right back & the ointment seems to have no effect on the clear fluid filled bumps until they have turned into a red, dry, sore...The ointment does nothing until the blisters have broken & turned into a painful mess. For some reason I don t think it s psoriasis, because the blisters are never filled with puss, just a clear water looking fluid, this has left me unable to even do housework at times & makes me fear working in my yard because of the pain on the bottom of my feet. What do you think I may have & what can or should I do? I also now have pitting on 5 of my finger nails & I think it was caused by those fungus pills, I don t know what I have. What do you think it could be & what should I do?? Please help! Thank you, Rob

doctor1 MD

why do steroids cause swelling I thought they took the swelling down and how long does the swelling stay and what can I do to make it better

doctor1 MD

I had injections yesterday (12/11/17 at approximately 1:30 p.m.) called facet cervical via medial branch block bilateralc3-c4, bilateral c4-c5 and bilateral c5. The medication used was Lidocaine and Dexamethasone . At 1226 am(12/12/17 I checked my...

doctor1 MD

I just gave myself a testosterone shot in my right buttock but lower than usual. I’ve never had pain after giving myself injections for years, also a burning sensation all the way down my leg before. There is a red double line going down to my...